Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: No more Geodon...topamax? chloe

Posted by Mitch on July 29, 2001, at 17:11:32

In reply to No more Geodon... Mitch, posted by chloe on July 29, 2001, at 16:43:42

> Well, my pdoc has been AWOL for 4 days, so I finally paged her. She said to stop the Geo. Dah!
>
> But I am in total despair. Geodon worked so well for me. I have never felt better or been more productive. I wanted the EPS to go away to badly...You were right that it was not a "start up" symptom, Mitch
>
> The next few days are going to be hell withdrawaling from this stuff...
>
> Pdoc did mention the possibility of trying topomax. Have you ever heard of that for distorted thinking, ruminating, short fused type feelings?
>
> I am very upset that another very effective med
> has to go in the crapper due to side effects :(
> Chloe

Chloe,

Don't *automatically* assume you are going to have a hell of a withdrawal from the Geodon-you will self-fulfill it if you aren't careful! From what I understand you were not on much of a dose.

So, now you are just on Trileptal for a mood stabilizer right? Does she want to swap the Trileptal for the Topamax or just add it?? Does the Trileptal seem to be doing you any good?

I would suggest a trial of Topamax. It seems to be good for PTSD and OCD-like symptoms from what I have heard here and my own personal experience with it. I would start it at 12.5mg sprinkle caps once at bedtime and GO SLOW on the way up. I mean REAL SLOW. You are hypersensitive to meds like I am. I would stay at just 12.5mg for TWO weeks before increasing it to 25mg at bedtime and then hold it there for TWO more and titrate it in tiny 12.5mg dose increments and HEY, if you find it is working GREAT at 50mg at bedtime, say eight weeks from now, WELL JUST STAY THERE.

I screwed up and increased it rapidly up to 50mg (with a truckload of Neurontin and Klonopin on top of it) and my mind got all fogged up and I got the itchies too, so it wound up getting trashed for me. (not a rash just pruritis) If you are careful and patient (and maybe with less or no Trileptal later on) this might be the one for you. I found it had a very pronounced anxiolytic and antimanic effect. I guess to summarize it seemed to be a great "anti-agitative", good for mixed stuff.

take care,
Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:71234
URL: http://www.dr-bob.org/babble/20010725/msgs/72402.html